Hello folks, new here.
I was diagnosed with Hashimoto's last year, after blood tests at different times found signs of hyperthyroidism and then hypothyroidism. GP started me on 50mcg Levothyroxine. It seemed to make me even more tired and depressed, so I stopped taking it after a month. A few months later, my TSH had gone from 5.6 to 11.2, so I very reluctantly started 50mcg Levothyroxine again. Been on it for almost a month and I think it has actually been even worse this time.
I have been struggling with depression and anxiety for a long time. However, I was starting to reach a point where it felt like I was coping; that I could start making plans for the future. If I felt down, I was sometimes able to talk myself into feeling better. Now ever since starting the Levo (for the 2nd time), I've been feeling like a crazy person. I can't sleep properly; my anxiety levels are through the roof; and I can't get thoughts of wanting to die out of my mind. Physically, I feel rundown and tired. Put all plans on hold, because I just can't function like this.
My medical history is complicated. I have Crohn's, and it was a new GI who actually picked up on my 'subclinical hypothyroidism' in 2011; he said my antibodies were through the roof. However, nothing was done about it: to be honest, I had bigger fish to fry with the Crohn's. Lost that particular battle and ended up electing to get my colon removed in Feb 2013. I was on steroids for a long time in total: about 2 years, some of that on high doses. I've been off steroids since last June, but am worried that my adrenal glands may still be suppressed and perhaps making the side-effects of the Levo worse.
I have no way of knowing. My adrenal glands should probably be back to normal by now, but I'm just guessing. I'm also just taking medicine blindly, hoping it will work, and feeling worse than ever.
I guess my question is has Levo made anyone else feel miles worse and if so what did you do about it? I can't wait this out too much longer; I will if somebody promised me they felt suicidal for 8 weeks and then perked up at the 2-month mark, but otherwise: no. I want to change meds, but to what I don't quite know. I'm not in a position where I can demand full thyroid panels, dessicated thryoid extract, or whatever; I have a conservative GP and I cannot afford to go private. UK, btw, female. Sorry for the length of the post (I always end up writing a wall of text) and reading this far, folks.